Hail, Lincoln
- When
- April 21, 6:42 PM EST
- Where
- Lincoln County, Amity
- Measured
- 0.75 in hail
- Reported by
- COOP STATION
- Coordinates
- 33.667, -82.483
Observer reported 3/4 inch hail.
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Apr 21, 1:46 PM EST, 4 hours 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 246 PM EDT FRI APR 21 2006 .SHORT TERM (TONIGHT)... THE MAIN FORECAST PROBLEM IS THE SEVERE WEATHER POTENTIAL TONIGHT AND SATURDAY. SHEAR ASSOCIATED WITH A VERY WEAK WARM FRONT CURRENTLY EXTENDING THROUGH THE AREA PLUS AN INCREASE IN EXPECTED H85 WIND SUPPORTS A SEVERE WEATHER THREAT TONIGHT. THE THREAT APPEARS LIMITED BY THE DIURNAL TIMING AND THE LARGE MESOSCALE CONVECTIVE SYSTEM CURRENTLY TRACKING EASTWARD ALONG THE GULF COAST THAT SHOULD LIMIT THE TRANSPORT OF MOISTURE AND INSTABILITY NORTHWARD. EXPECT AN INCREASE IN SHOWERS ASSOCIATED WITH INSENTROPIC LIFT TONIGHT...BUT THE SEVERE THREAT APPEARS SMALL AT THIS TIME BECAUSE OF EXPECTED WEAK INSTABILITY. MOST OF THE GUIDANCE SHOWS POPS NEAR 50 PERCENT TONIGHT AND THIS APPEARS REASONABLE BECAUSE BOTH THE NAM AND GFS INDICATE DEEP MOISTURE STAYING WEST OF THE REGION OVERNIGHT. THE LATEST TEMPERATURE GUIDANCE FOR TONIGHT IS WARMER THAN PREVIOUS RUNS AND THIS ALSO APPEARS REASONABLE BECAUSE OF EXPECTED MIXING. EXPECT WIDESPREAD SHOWERS AND EMBEDDED THUNDERSTORMS ASSOCIATED WITH THE LOW-LEVEL JET EARLY SATURDAY. A SEVERE THREAT WILL CONTINUE BECAUSE OF THE STRONG SHEAR. THE LIMITING FACTOR WILL BE CLOUDINESS AND RAIN HELPING TO PREVENT STRONG SURFACE-BASED INSTABILITY. THE MODELS AGREE IN MOVING DEEPER MOISTURE EAST OF THE REGION SATURDAY AFTERNOON AND SHEAR APPEARS TO DIMINISH AS THE LOW-LEVEL JET LIFTS NORTHEAST OF THE REGION. HOWEVER....BREAKS IN THE CLOUDINESS SATURDAY AFTERNOON BECAUSE OF DIMINISHED ISENTROPIC LIFT PLUS COOLING ASSOCIATED WITH THE UPPER TROUGH COULD ALLOW STRONGER SURFACE-BASED INSTABILITY. CONVERGENCE ASSOCIATED WITH THE COLD FRONT COULD SUPPORT THUNDERSTORMS...WITH A CONTINUED SEVERE WEATHER THREAT THROUGH THE AFTERNOON. PLAN TO KEEP A 20 PERCENT POP SATURDAY NIGHT BECAUSE THE NAM IS SLOWER MOVING THE FRONT OUT OF THE REGION. OTHERWISE...DRYING BEHIND THE FRONT SHOULD DOMINATE FOR SATURDAY NIGHT THROUGH SUNDAY. PLAN TO USE THE GUIDANCE CONSENSUS FOR THE TEMPERATURES SATURDAY THROUGH SUNDAY. && .LONG TERM (SATURDAY THROUGH FRIDAY)... CONFIDENCE IS LOW DURING THE EXTENDED PERIOD IN THE FLAT AND FAST MID-LEVEL FLOW. THE LATEST GFS IS ABOUT 24 HOURS FASTER WITH THE COLD FRONT EXPECTED DURING THE MIDDLE OF THE WEEK. PLAN TO LEAN TOWARD THE GFS ENSEMBLE MEAN POPS AND TEMPERATURES DURING THE PERIOD. && .AVIATION... UPPER LEVEL DISTURBANCES WILL MOVE AROUND THE BASE OF AN UPPER LEVEL LOW CENTERED OVER THE GREAT LAKES REGION. LEADING DISTURBANCE IS NOW MOVING AWAY FROM THE AREA. SECOND DISTURBANCE WILL MOVE THOUGH THE AREA LATE TONIGHT AND EARLY SATURDAY WITH THUNDERSTORMS...SOME POSSIBLY SEVERE. THE GREATEST THREAT FOR THUNDERSTORMS IS FROM 12Z TO 18Z SATURDAY MORNING. GENERALLY VFR CONDITIONS EXCEPT BRIEFLY MVFR/IFR IN TSTMS SATURDAY MORNING. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && 05/05/04
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 445 AM EDT FRI APR 21 2006 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-220823- AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC- CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC- LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA- NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC- SUMTER SC- 445 AM EDT FRI APR 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...TODAY AND TONIGHT WITH INCREASING MOISTURE AND HEATING ACROSS THE AREA TODAY...AFTERNOON THUNDERSTORMS ARE EXPECTED TO DEVELOP AND SOME OF THESE STORMS MAY BECOME STRONG. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A COLD FRONT MOVES TOWARD THE REGION SATURDAY WITH THUNDERSTORMS DEVELOPING SATURDAY AFTERNOON AND EVENING. SOME OF THESE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. REFER TO THE DAY 2 CONVECTIVE OUTLOOK FROM THE STORM PREDICTION CENTER FOR MORE INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TONIGHT.
The Columbia radar (KCAE), 130 km away, was scanning. The volume nearest the first event began at 23:44 UTC.
2 hail. Local standard time, as filed.
Observer reported 3/4 inch hail.
Highway dept. reported 3/4 inch hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2006Every state in 2006This day in weather historyWarnings in Georgia, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5490777, 5490778.